MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; RSP, PRIMARY HUMERAL MONOBLOCK, 12MM X 108

ENCORE MEDICAL L.P. RSP SHOULDER; RSP, PRIMARY HUMERAL MONOBLOCK, 12MM X 108
Catalog Number 510-00-012
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/19/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having an infection; the surgeon removed all of the implants and inserted an antibiotic spacer.
 
Additional Manufacturer Narrative
The reason for this revision surgery was an infection.The previous surgery and the revision detailed in this investigation occurred over 2.8 years apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
RSP, PRIMARY HUMERAL MONOBLOCK, 12MM X 108
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6322480
Report Number1644408-2017-00107
Device Sequence Number694842
Product Code KWS
UDI-Device Identifier00888912024839
UDI-Public(01)00888912024839
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Catalogue Number510-00-012
Device Lot Number981F1067
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-126, LOT 834C1083; 506-03-130, LOT 835C1113; 506-03-134, LOT 836C1024; 506-03-134, LOT 836C1044; 508-00-032, LOT 855C1241; 508-32-101, LOT 862C1258; 508-32-104, LOT 866C1684
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR